Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 64, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 25, 2011, 8:04 PM CDT for Wells County, North Dakota. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2011, 8:04 PM CDT (01:04 UTC)
- Expired
- Jun 25, 2011, 9:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wells County, ND
The radar
The Bismarck radar (KBIS), 141 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:23 PM CDT | HAIL 1.75 | Fessenden, ND | REPORT RELAYED BY BROADCAST MEDIA... QUARTER TO GOLF BALL SIZE HAIL... |
| Jun 25, 8:24 PM CDT | HAIL 1 | Fessenden, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 8:01 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
387
WUUS53 KBIS 260104
SVRBIS
NDC103-260200-
/O.NEW.KBIS.SV.W.0064.110626T0104Z-110626T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
804 PM CDT SAT JUN 25 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 900 PM CDT
* AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOWDON...OR 55 MILES SOUTHWEST OF DEVILS LAKE...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
EMRICK...CATHAY...FESSENDEN AND BREMEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4758 9926 4756 9926 4740 9955 4752 9983
4777 9948 4774 9928 4769 9928 4767 9925
4759 9925
TIME...MOT...LOC 0105Z 213DEG 26KT 4754 9963
WIND...HAIL 60MPH 1.00IN
$$
SIMOSKO3 follow-up statements
810
WWUS53 KBIS 260109
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
809 PM CDT SAT JUN 25 2011
NDC103-260200-
/O.CON.KBIS.SV.W.0064.000000T0000Z-110626T0200Z/
WELLS ND-
809 PM CDT SAT JUN 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WELLS
COUNTY UNTIL 900 PM CDT...
AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR EMRICK...OR 51 MILES SOUTHWEST OF DEVILS
LAKE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
EMRICK...FESSENDEN...CATHAY AND BREMEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4758 9926 4756 9926 4740 9955 4752 9983
4777 9948 4774 9928 4769 9928 4767 9925
4759 9925
TIME...MOT...LOC 0110Z 213DEG 26KT 4757 9960
WIND...HAIL 60MPH 2.50IN
$$
SIMOSKO744
WWUS53 KBIS 260121
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
821 PM CDT SAT JUN 25 2011
NDC103-260200-
/O.CON.KBIS.SV.W.0064.000000T0000Z-110626T0200Z/
WELLS ND-
821 PM CDT SAT JUN 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WELLS
COUNTY UNTIL 900 PM CDT...
AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR EMRICK...OR 46 MILES SOUTHWEST OF DEVILS
LAKE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BREMEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4758 9926 4756 9927 4745 9947 4760 9971
4777 9948 4774 9929 4769 9928 4767 9925
4759 9925
TIME...MOT...LOC 0121Z 213DEG 26KT 4764 9954
WIND...HAIL 60MPH 2.50IN
$$
SIMOSKO567
WWUS53 KBIS 260135
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
835 PM CDT SAT JUN 25 2011
NDC103-260200-
/O.CON.KBIS.SV.W.0064.000000T0000Z-110626T0200Z/
WELLS ND-
835 PM CDT SAT JUN 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WELLS COUNTY UNTIL 900 PM CDT...
AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 5 MILES SOUTH OF HAMBERG...OR 40 MILES SOUTHWEST OF
DEVILS LAKE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BREMEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4758 9926 4756 9927 4750 9940 4764 9964
4777 9948 4774 9929 4769 9928 4767 9925
4759 9925
TIME...MOT...LOC 0135Z 213DEG 26KT 4771 9946
WIND...HAIL 60MPH 2.50IN
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:43 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 25, 7:43 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 743 PM CDT SAT JUN 25 2011 .UPDATE...ADJUSTED POPS...WEATHER...TEMPS AND WINDS FOR CURRENT TRENDS. && .DISCUSSION...SEVERE THUNDERSTORM COMPLEX CONTINUING TO MOVE EASTWARD ACROSS NORTH CENTRAL ND. STORMS HAD EXTREME RAINFALL RATES WITH LOCAL RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WITH SOME OF THESE STORMS. SEVERAL REPORTS OF LARGE HAIL GREATER THAN 1 INCH AND WIND GUSTS OVER 60 MPH. TO THE SOUTHWEST OF THIS AREA SCATTERED THUNDERSTORMS ARE LOCATED FROM AROUND BEULAH SOUTHWEST TO HEBRON. A FEW OTHER STORMS LOCATED IN EXTREME SOUTHWEST ND RIGHT ALONG THE SD BORDER. UPDATED FORECAST TO TRIM POPS AND ADJUST WEATHER WHERE STORMS HAVE ALREADY PASSED TO THE EAST. ALSO ADJUSTED HOURLY TEMPS AND WINDS CLOSER TO OBSERVED VALUES. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY...AT JUST ABOUT ANYTIME AND AT ANY AERODROME. THUS HAVE SKEWED THE TAFS TOWARD VCTS AND VCSH UNTIL RADAR CLEARLY DEFINES WHERE THE PRECIPITATION IS. EXPECT VFR CONDITIONS OUTSIDE OF THUNDERSTORMS...BUT WHERE WE DO RECEIVE THE THUNDERSTORMS EXPECT MVFR CEILINGS AND VISIBILITIES. && .HYDROLOGY...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. ALTHOUGH ANY THUNDERSTORMS THIS AFTERNOON AND THIS EVENING HAS THE CAPABILITY OF PRODUCING VERY HEAVY RAIN...THE MAIN THREAT OF HEAVY RAIN WILL BE LATE TONIGHT THROUGH SUNDAY AS A COLD FRONT STALLS OVER SOUTHERN NORTH DAKOTA. IMPULSES ROTATING AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PROVIDE THE SPARK AND WE HAVE AN INCREASINGLY MOIST LOW LEVEL ENVIRONMENT SETTING UP TONIGHT THROUGH SUNDAY. IN ADDITION FLASH FLOOD GUIDANCE IS QUITE LOW OVER MUCH OF THE SOUTH CENTRAL...WITH 3 HOUR VALUES AROUND 1.5 INCHES IN MANY LOCATIONS. THE HEAVY RAIN THREAT IS EXPECTED TO END SUNDAY EVENING AS THE UPPER LOW GETS SHOVED INTO EASTERN CANADA...WHICH PUSHES THE SURFACE FRONTAL BOUNDARY WELL SOUTH OF THE AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 1 AM CDT /MIDNIGHT MDT/ SUNDAY THROUGH SUNDAY EVENING FOR NDZ020-023-025-033>037-040>048-050-051. && JNS
Hazardous weather outlook, Jun 25, 7:12 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 712 PM CDT SAT JUN 25 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 712 PM CDT SAT JUN 25 2011 /612 PM MDT SAT JUN 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...WILL CONTINUE THIS EVENING FROM SOUTHWEST THROUGH NORTH CENTRAL NORTH DAKOTA. TORRENTIAL RAINS ARE ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF THUNDERSTORMS...POTENTIALLY STRONG TO SEVERE...ARE POSSIBLE EAST OF HIGHWAY 83 AND SOUTH OF INTERSTATE 94 ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...FLOODING OR HEAVY RAINFALL TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE OFFICE IN BISMARCK AT 701-223-4582. JNS
In the hours before
Local storm report, Jun 25, 6:47 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
647 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST MINOT 48.23N 101.30W
06/25/2011 E63.00 MPH WARD ND CO-OP OBSERVER
COOP OBSERVER IN MINOT NORTH HILL REPORTED STRAIGHT LINE
WINDS... PEA SIZE HAIL... AND 0.39 OF RAIN IN 5 TO 15
MINS
&&
LHUBERLocal storm report, Jun 25, 7:02 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
702 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL WILLOW CITY 48.60N 100.29W
06/25/2011 M0.75 INCH BOTTINEAU ND TRAINED SPOTTER
&&
LHUBERSpecial weather statement, Jun 25, 7:15 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 715 PM CDT SAT JUN 25 2011 NDZ019-021-260115- MCLEAN-MERCER- 715 PM CDT SAT JUN 25 2011 ...SPECIAL WEATHER STATEMENT... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER CENTRAL MERCER COUNTY...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DAKOTA WATERS RECREATION AREA AND BEULAH BAY RECREATION AREA BY 740 PM CDT... HAZEN BAY RECREATION AREA BY 750 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Local storm report, Jun 25, 7:22 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
722 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HEAVY RAIN UPHAM 48.58N 100.73W
06/25/2011 M2.90 INCH MCHENRY ND BROADCAST MEDIA
REPORT RELAYED BY BROADCAST MEDIA... 2.9 IN 15 MINS
&&
LHUBERLocal storm report, Jun 25, 7:24 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 2 NW BANTRY 48.52N 100.64W
06/25/2011 E60 MPH MCHENRY ND CO-OP OBSERVER
&&
NHEINERTLocal storm report, Jun 25, 7:57 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
757 PM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 2 NW BARTON 48.53N 100.21W
06/25/2011 E60.00 MPH PIERCE ND CO-OP OBSERVER
&&
NHEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:17 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 28 min |
| Jun 25, 7:36 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 54 min |
| Jun 25, 7:42 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 63 min |
| Jun 25, 7:57 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 63 min |
| Jun 25, 8:43 PM CDT | Flash Flood Warning | BIS | Pierce, Wells | 4 hr |
| Jun 25, 8:47 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 58 min |
| Jun 25, 9:02 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 58 min |
| Jun 25, 9:06 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 54 min |
| Jun 25, 9:57 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 53 min |
| Jun 25, 10:00 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 27 min |
| Jun 25, 10:04 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 26 min |
| Jun 26, 9:40 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 65 min |
| Jun 26, 10:22 AM CDT | Areal Flood Advisory | BIS | LaMoure, Logan, McIntosh, Stutsman | 6 hr |
| Jun 26, 2:55 PM CDT | Flash Flood Warning | BIS | Stutsman | 3 hr |
| Jun 26, 5:44 PM CDT | Areal Flood Warning | BIS | Stutsman | 43 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.